• question-icon

    Sir currently(since last 5 days) I'm on lithosum 300 ,

default
Posted on Tue, 10 Sep 2019 in Mental Health
Question: Sir currently(since last 5 days) I'm on lithosum 300 , 2times and Bupropion 150 1time intake daily. Previously i was on paxidep 12.5 , venlafexine 37.5, and bupropion 150. Now im feeling nausea, vivid dreams while sleeping,no sound sleep, weird thoughts, feeling down, overall sick. Since i was being treated for depression,anxiety and gutka/tobacco addiction and the medications were not effective according to the doctor, she changed to lithium. I mean its meant for bipolar disorder right? Is this necessary.? Should i stop taking it? Can i assume there's a misdiagonosis? Right now I'm not in a position to pay a physical visit.
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
Side effects of lithium.

Detailed Answer:
Hello
Welcome here.
I understand your concern.
Lithium is a mood stabilizer and used for bothering bipolar disorder and depression.
Most of the symptoms which you have mentioned are common initial side effects of lithium.

Sometimes, when depression does not respond to usual antidepressants, lithium is added. Your doctor must have added lithium due to this reason. It might not be a misdiagnosis necessarily.

These side effects are usually self-limiting and should lessen in a week or so. If still persisting, the dose of lithium can be reduced or it can be stopped. Kindly discuss this with your treating doctor.

Wish you well.
Thanks.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Shubham Mehta 5 hours later
Didn't understand the last paragraph of your answer. Also, suggest some remedy to counter the side effects now.
doctor
Answered by Dr. Shubham Mehta 33 hours later
Brief Answer:
Side effects may be self-limiting

Detailed Answer:
Sorry that you did not understand my answer.

The side effects which you are having, these usually go away in sometime automatically. If these persist for more than 1 week, you can talk to your doctor about reducing the dose of lithium.

Till then, you can take OTC drugs like Omeprazole to counter these side effects.

Thanks


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Shubham Mehta 11 days later
I've been prescribed meth od 20 recently. While I'm on Bupropion150 XL and Lithosum300 too. The problem is im having sluggish bowel movement and taking isabgul etc. which is not helping. Also, causing no sound sleep. So I'm taking (self medicating)Esomperazole 40+ Levosulpride 75 SR tablets in night. Is this alright, will it interfere with the SSRi, SNRI drugs? What would u suggest?
doctor
Answered by Dr. Shubham Mehta 29 hours later
Brief Answer:
Plenty of fluids.

Detailed Answer:
Hello again.
Levosulpride is a pro kinetic drug which will help in increasing the bowel movement. So, I think it's a good drug to help in constipation. However, you should keep your doctor informed about this.

Meth-OD in my opinion, is not a first line drug for depression. I think short term use of a sedative/anxiolytic like clonazepam (prescription drug) should help you with sleep problems. Discuss this with your doctor.

Drink plenty of fluids and take fibrous foods for constipation.

Wish you well.
Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shubham Mehta
  • Q - How to reduce weight?

  • Q - Suggest treatment for increase libido

  • Q - Suggest treatment for erectile dysfunction and premature ejaculation

  • Q - Suggest treatment for premature ejaculation

  • Q - What causes fear of disease or death, dizziness, heaviness in head and SOB?

  • Q - What causes digestion problem after having Dicorate ER?

  • Q - Can ED medicines be taken along with diabetes medications?

  • Q - Suggest treatment for clots on legs while weaning off Adderall

  • Q - Suggest treatment for MDD and anxiety

  • Q - Suggest treatment for obsessive compulsive disorder

backtotop2